Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2011, 12:22 PM EDT for 4 counties in Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 12:22 PM EDT (16:22 UTC)
- Expired
- Jun 19, 2011, 1:01 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Greene County, TN, Unicoi County, TN, Washington County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:45 PM EDT | TSTM WND DMG | 1 S Greeneville, TN | A FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS54 KMRX 191622
SVRMRX
TNC019-059-171-179-191715-
/O.NEW.KMRX.SV.W.0277.110619T1622Z-110619T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1222 PM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN EAST TENNESSEE...
GREENE COUNTY IN EAST TENNESSEE...
UNICOI COUNTY IN EAST TENNESSEE...
WASHINGTON COUNTY IN EAST TENNESSEE...
* UNTIL 115 PM EDT
* AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JOHNSON CITY TO 8 MILES NORTH OF PARROTTSVILLE...AND WERE
MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAMPTON AROUND 1235 PM EDT.
ERWIN AND BANNER HILL AROUND 1240 PM EDT.
OTHER LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE CANEY
BRANCH...LIBERTY...MILLIGAN COLLEGE...CEDAR CREEK...UNICOI...
EMBREEVILLE...CAMP CREEK...LIMESTONE COVE...ROCKY FORK AND ROAN
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3613 8202 3610 8208 3610 8213 3614 8216
3615 8220 3610 8237 3601 8245 3595 8256
3597 8262 3603 8260 3606 8264 3599 8278
3592 8281 3614 8314 3638 8236 3624 8194
TIME...MOT...LOC 1622Z 293DEG 42KT 3631 8234 3611 8301
$$
DMG2 follow-up statements
640
WWUS54 KMRX 191644
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1244 PM EDT SUN JUN 19 2011
TNC019-059-171-179-191715-
/O.CON.KMRX.SV.W.0277.000000T0000Z-110619T1715Z/
UNICOI TN-WASHINGTON TN-CARTER TN-GREENE TN-
1244 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR GREENE...CARTER...WASHINGTON AND UNICOI COUNTIES...
AT 1240 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS FROM LIMESTONE COVE TO CEDAR
CREEK...MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CARTER...
GREENE...UNICOI AND WASHINGTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS... ROAN MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3605 8300 3627 8232 3624 8194 3613 8202
3610 8208 3610 8213 3614 8216 3615 8220
3610 8237 3601 8245 3595 8256 3597 8262
3603 8260 3606 8264 3599 8278 3592 8281
TIME...MOT...LOC 1644Z 293DEG 42KT 3616 8215 3600 8279
$$
DMG282
WWUS54 KMRX 191701
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
101 PM EDT SUN JUN 19 2011
TNC019-059-171-179-191711-
/O.CAN.KMRX.SV.W.0277.000000T0000Z-110619T1715Z/
UNICOI TN-WASHINGTON TN-CARTER TN-GREENE TN-
101 PM EDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR GREENE...CARTER...WASHINGTON
AND UNICOI COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
&&
LAT...LON 3605 8300 3627 8232 3624 8194 3613 8202
3610 8208 3610 8213 3614 8216 3615 8220
3610 8237 3601 8245 3595 8256 3597 8262
3603 8260 3606 8264 3599 8278 3592 8281
TIME...MOT...LOC 1701Z 293DEG 42KT 3607 8193 3592 8257
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:05 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 19, 11:05 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1105 AM EDT SUN JUN 19 2011
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED
FRONTAL BOUNDARY OVER CENTRAL EAST TN...WITH SATELLITE AND RADAR
IMAGERY REVEALING AN MCS MOVING INTO THE FORECAST AREA FROM KY. AN
EXTENSIVE AREA OF HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO INCHES
HAS ALREADY OCCURRED AROUND THE FRONTAL BOUNDARY THIS MORNING...WITH
ADDITIONAL HEAVY RAINFALL EXPECTED THIS AFTERNOON...AND THEN AGAIN
TONIGHT WITH ANOTHER MCS EXPECTED TO MOVE DOWN FROM THE OHIO RIVER
VALLEY. THUS...WILL PLAN TO ISSUE A FLOOD WATCH FOR THIS AFTERNOON
AND TONIGHT ACROSS CENTRAL EAST TN...NORTHEAST TN AND SOUTHWEST VA.
MODELS INDICATE THAT THE AIR MASS OVER THE SOUTHERN HALF OF THE
FORECAST AREA WILL BECOME MODERATELY TO POTENTIALLY VERY UNSTABLE
THIS AFTERNOON AND EVENING...SO THINK THIS MAY BE THE BEST PLACE FOR
THE POSSIBILITY OF SEVERE STORMS THIS AFTERNOON.
OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO RAISE
POPS...TO LOWER TEMPS A LITTLE...AND TO MENTION THE FLOOD WATCH FOR
THIS AFTERNOON AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 92 68 97 71 96 / 40 20 10 10 10
KNOXVILLE AIRPORT, TN 88 68 94 69 94 / 60 30 10 10 10
OAK RIDGE, TN 87 68 94 69 94 / 60 30 10 10 10
TRI CITIES AIRPORT, TN 84 64 91 65 93 / 80 60 20 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DMGHazardous weather outlook, Jun 19, 3:43 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 343 AM EDT SUN JUN 19 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 343 AM EDT SUN JUN 19 2011 /243 AM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WITH PLENTY OF MOISTURE IN PLACE AND UPPER LEVEL DISTURBANCES IN A WESTERLY FLOW...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY...WITH THE GREATEST COVERAGE NORTH. THE STORMS WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING...AND THERE IS A SLIGHT RISK OF STORMS PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL APPROACH THE AREA...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY. CONDITIONS MAY BECOME FAVORABLE FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY.
In the hours before
Special weather statement, Jun 19, 12:04 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1204 PM EDT SUN JUN 19 2011 TNZ016-017-036>047-069>074-191700- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HAWKINS TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON TN- 1204 PM EDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...GREENE...CARTER... SEVIER...COCKE...KNOX...JEFFERSON...HAWKINS...HAMBLEN...GRAINGER... ANDERSON...WASHINGTON...UNION...UNICOI AND SULLIVAN COUNTIES UNTIL 100 PM EDT... AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLONIAL HEIGHTS TO 5 MILES SOUTHEAST OF CLINTON...WHICH WERE MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. IN ADDITION TO GUSTY WINDS AND HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:23 AM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Scott, Union | 112 min |
| Jun 19, 8:41 AM EDT | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Jefferson and 1 more | 3 hr |
| Jun 19, 9:33 AM EDT | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 117 min |
| Jun 19, 11:17 AM EDT | Flash Flood Watch | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 19 hr |
| Jun 19, 3:18 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 42 min |
| Jun 19, 3:50 PM EDT | River Flood Warning | MRX | Cocke | 8 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.